NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, January 28, 2015
Arthritis and Rheumatism
Could Rheumatoid Arthritis Cause Muscle Pain?
I have sevre Rheumatoid Arthritis and was given Humira. I have a bad allergic reaction to it about two weeks ago. The past few days I have been getting muscle pain. My RA is also starting to flare also. Could RA or an allergic reaction to medication cause muscle pain?
Muscle pain is listed as an infrequent adverse reaction to adalimumab (Humira) in the drug package insert. A medical literature search substantiates the infrequent prevalence of muscle pain induced by adalimumab. I would not expect that adalimumab is the source of your muscle pain, especially since the medication was discontinued two weeks ago. If the muscle pain was a side effect of the medication, the pain should be getting better and not worse.
Rheumatoid arthritis (RA) may cause referred pain from the joint to the muscle region. However, a trained physician would be able to distinguish joint or muscle as the source of your pain.
Raymond Hong, MD, MBA, FACR
Formerly, Assistant Professor of Medicine
School of Medicine
Case Western Reserve University